Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 3, 2006, 4:31 PM EST for Marion County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2006, 4:31 PM EST (21:31 UTC)
- Expired
- Feb 3, 2006, 5:15 PM EST
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Marion County, FL
The radar
The Tampa radar (KTBW), 154 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 4:40 PM EST | HAIL 0.88 | 4 N Wildwood, FL | NICKEL SIZE HAIL REPORTED IN OXFORD BY A TRAINED SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 032131 SVRJAX FLC083-032215- /O.NEW.KJAX.SV.W.0013.060203T2131Z-060203T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EST FRI FEB 3 2006 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA THIS INCLUDES THE CITY OF JUNIPER SPRINGS * UNTIL 515 PM EST * AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF LAKE WEIR...OR ABOUT NEAR WILDWOOD...AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIRSDALE...OCKLAWAHA AND MOSS BLUFF. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2892 8218 2877 8206 2912 8143 2932 8159 $$ ZAPPE
1 follow-up statement
000 WWUS52 KJAX 032149 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 PM EST FRI FEB 3 2006 FLC083-032215- /O.CON.KJAX.SV.W.0013.000000T0000Z-060203T2215Z/ MARION FL- 449 PM EST FRI FEB 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST FOR SOUTHEASTERN MARION COUNTY... AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE WEIR...OR ABOUT NEAR THE VILLAGES...MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSS BLUFF AND JUNIPER SPRINGS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2892 8218 2877 8206 2912 8143 2932 8159 $$ ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 2:05 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 3, 2:05 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EST FRI FEB 3 2006 ...SLIGHT RISK OF SEVERE STORMS THOUGH THIS EVENING... .SHORT TERM...STORM OUTFLOW FROM LAST NIGHT MADE IT MUCH FURTHER SOUTH THAN MODEL PROJECTIONS AND REMAINS AT THIS HOUR OVER CENTRAL FLORIDA...DESPITE AREAS NORTH OF THIS REMAINING IN SOUTHERLY FLOW. MAIN PROBLEM FOR THE SHORT TERM IS THE POOR MODEL INITIALIZATION AND PROJECTIONS THROUGH 6H WHICH ARE ALREADY WAY OVERDONE. MODEL SOUNDINGS FROM THE GFS SHOW AN IMPRESSIVE SOUTHERLY JET DEVELOPING OVER THE OCALA AREA AT THIS HOUR...LIFTING OVER CURRENT CENTRAL FLORIDA BOUNDARY. THIS PRODUCES A BULLSEYE OF OMEGA AND CONVECTIVE ACTIVITY FROM INTERSTATE 10 SOUTHWARD FOR THIS AFTERNOON. THUS FAR...THIS HAS NOT OCCURRED AND MAIN CONVECTIVE DEVELOPMENT HAS BEEN CENTERED AROUND DIFFLUENT SIGNATURE ALOFT RATHER THAN ISENTROPIC LIFT. WILL USE CONCEPTUAL MODEL FOR CURRENT SETUP FOR THE SHORT TERM FORECAST. EXPECT RAIN SHIELD CURRENTLY IN PLACE TO REMAIN QUASI- STATIONARY WITH SOME DEVELOPMENT NORTHWARD THROUGH LATE THIS AFTERNOON AS MORE MODEST 850 SOUTHERLY FLOW COMMENCES. AS LOW DEVELOPS FURTHER OVER THE LOWER MISSISSIPPI VALLEY THIS EVENING IN RESPONSE TO DIGGING TROUGH...EXPECT DIVERGENT SIGNATURE ALOFT TO ESTABLISH ITSELF OVER THE FLORIDA PORTION AND WILL CARRY HIGHEST POPS THERE. EXPECT GEORGIA PORTION TO REMAIN IN BETWEEN CONVECTIVE FOCI WITH ENERGY WEST OF THE AREA LIFTING NORTH AND DIFFLUENT RAIN SHIELD OVER FLORIDA REMAINING TO THE SOUTH. WILL THEREFORE UNDERCUT MOS POPS OVER THE GEORGIA PORTION FOR TONIGHT. AS FAR AS SEVERE POTENTIAL...DEWPOINTS CREEPING INTO THE LOWER 60S OVER THE SUWANNEE VALLEY POSE SOME CONCERN AS CELLS DEVELOPING NORTH OF THE WARM FRONT MAY BE CLOSE ENOUGH TO THE SURFACE TO PRODUCE DAMAGING WIND GUSTS. SECONDARY SEVERE POTENTIAL COMES INTO GEORGIA PORTION LATER TONIGHT AS COLD FRONT SWINGS THROUGH. CONTINUED MODIFICATION OF THE AIRMASS PRIOR TO FRONT WILL MEAN A CONTINUATION OF SLIGHT RISK POTENTIAL. RESIDUAL SHOWERS TO BE ONGOING AT 12Z SATURDAY FOR THE SOUTHERN HALF...BUT A RAPID CLEARING IN STORE UP TO 18Z. HIGH PRESSURE WILL BUILD IN SATURDAY NIGHT THOUGH THE REMAINDER OF THE WEEKEND. COLDEST MORNING LOOKS TO BE SUNDAY MORNING AS LIGHT DRAINAGE FLOW REGIME TAKES SHAPE. PARENT HIGH ORIGINS NOT VERY COLD AND EXPECT VERY BORDERLINE FREEZE CONDITIONS SUNDAY AND POSSIBLE MONDAY MORNINGS. .LONG TERM...LONG WAVE TROUGH BECOMES MORE BROAD IN THE EXTENDED BUT STILL FAVORS THE EAST COAST. WILL THEREFORE SEE SOME DISTURBANCES DROPPING THROUGH THE TROUGH BUT WITHOUT TAPPING MUCH IN THE WAY OF GULF MOISTURE. SLIGHT CHANCE POPS IN STORE FOR TUESDAY...OTHERWISE A DRY PERIOD IN STORE. && .MARINE...WILL REINTRODUCE SMALL CRAFT ADVISORY HEADLINE FOR OFFSHORE AT 00Z AND SMALL CRAFT CAUTION FOR THE NEARSHORE WATERS. WILL HOLD OFF ON ADVISORY FOR THE NEARSHORE WATERS FOR NOW...BUT SUSPECT MID SHIFT MAY NEED TO UPGRADE THIS SECTION AS WELL. PROLONGED PERIOD OF 20-25 KT WINDS ACROSS THE OFFSHORE WATERS WILL PRODUCE 7 TO 8 FT SEAS THRU THE WEEKEND. && .FIRE WEATHER...LOW-LEVEL MOISTURE WILL CONTINUE HIGH UNTIL FRONT PASSES THRU THE AREA SAT AFTN. WENT AHEAD AND ISSUED A FIRE WX WATCH FOR SUN AS EVENT LOOKS LIKE A SLAM DUNK WITH 25% RH VALUES AND SUSTAINED WINDS IN EXCESS OF 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... AMG 55 60 33 56 / 40 10 0 0 SSI 57 64 34 56 / 60 10 0 0 JAX 60 66 33 58 / 70 20 0 0 SGJ 61 66 35 58 / 70 50 0 0 GNV 60 65 33 60 / 70 30 0 0 OCF 61 66 35 61 / 70 50 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...FIRE WX WATCH SUN AFTN FOR ALL OF NE FL. GA...NONE. MARINE...SMALL CRAFT ADVISORY THIS EVENING THRU SUN MORNING ALTAMAHA SOUND TO FLAGLER BEACH 20 TO 60 NM OFFSHORE. && PUBLIC...DEESE MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Feb 3, 11:45 AM EST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EST FRI FEB 3 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1145 AM EST FRI FEB 3 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .THUNDERSTORM IMPACT...A MOIST AND UNSTABLE AIR MASS COMBINED WITH AN APPROACHING COLD FRONT WILL HELP TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY LATE THIS AFTERNOON. INCREASING LOW LEVEL WINDS MAY LEAD TO ISOLATED SEVERE THUNDERSTORMS... PRIMARILY ACROSS THE FLORIDA PORTION OF THE FORECAST AREA AND ACROSS COASTAL SECTIONS OF SOUTHEAST GEORGIA. THE PRIMARY THREAT FROM THE STORMS WILL BE DAMAGING WIND GUSTS. .FLOOD IMPACT...AS THE SHOWER AND THUNDERSTORM ACTIVITY INCREASES LATE THIS AFTERNOON AND INTO THIS EVENING...HEAVY RAINFALL WILL BEGIN TO OCCUR OVER AREAS THAT RECEIVED 1 TO 2 INCHES YESTERDAY EVENING. THIS COULD LEAD TO MINOR FLOODING OF LOW LYING AND POORLY DRAINING AREAS. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE TODAY ACROSS NORTHEAST FLORIDA WITH LOCALLY HEAVIER AMOUNTS. .MARINE WIND AND SEA IMPACT... WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... TEMPERATURES WILL FALL TO NEAR FREEZING SUNDAY MORNING ACROSS INLAND NORTHEAST FLORIDA AND ACROSS ALL OF NORTHEAST FLORIDA MONDAY MORNING. LIGHT WINDS AND CLEAR SKIES WILL ALSO PROMOTE FROST FORMATION MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/DEESE
In the hours before
Local storm report, Feb 3, 1:30 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG ST. MARYS 30.71N 81.54W
02/02/2006 CAMDEN GA NWS EMPLOYEE
TOP OF CEDAR TREE FELL ON HOUSE ON HALL STREET.
&&
CARROLLSpecial weather statement, Feb 3, 4:22 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EST FRI FEB 3 2006 FLZ040-032200- MARION- 422 PM EST FRI FEB 3 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EST... AT 422 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 18 MILES SOUTHWEST OF SUMMERFIELD...OR ABOUT 8 MILES EAST OF INVERNESS...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...WEIRSDALE...LAKE WEIR...BELLEVIEW... SANTOS...OCKLAWAHA...SILVER SPRINGS SHORES AND MOSS BLUFF THROUGH 500 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:33 PM EST | Special Marine Warning | JAX | 117 min | |
| Feb 3, 5:10 PM EST | Severe Thunderstorm Warning | JAX | Marion | 65 min |
| Feb 3, 5:35 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 40 min |
| Feb 3, 5:54 PM EST | Severe Thunderstorm Warning | JAX | Suwannee | 36 min |
| Feb 3, 6:25 PM EST | Severe Thunderstorm Warning | JAX | Alachua | 35 min |
| Feb 3, 6:33 PM EST | Severe Thunderstorm Warning | JAX | Clay | 57 min |
| Feb 3, 6:37 PM EST | Severe Thunderstorm Warning | JAX | Bradford | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.